Thanks for posting your query at DoctorSpring.com
I have gone through your question in detail and I can understand what you are going through.
The side effect of slured speech and cognitive slowing are some times observed with the psychotropic medications that your mother has been prescribed with. Hence it is always advisable to keep a psychiatrist in loop while taking antipsychotics and antidepressants as he is more expsoed to understand and recogmize the side effects of various psychotropic medications.
Any ways, now that the slowing fear and slurred spech has persisted, we need to do two things.
1. Reduce the medicine burden as much as is possible. Considering her age, she should be on least possible medicines. Propranolol doesnt have much role and can be further reduced over next few days while monitoring her bp and pulse.
2. A 2 week washout should be planned. After stoping propranolol, 2 weeks should be given to washout all the medicines. Mosy she will imorove by this step.
3. In case if problem still persists, she can be given a trial of tab trihexyphenidyl, an anticholinergic which acts on the slurred speech problem of psychotropic drugs.
4. If the problem still persists then she should go ahead with an MRI angiography of brain to look for further organicity.
If you have any further query do leg me know.
Dr. Srikanth Reddy MD
Patient replied :
Please see attached brain scan report
All sorts of psychotropic drugs stopped six weeks ago,
Fears related problems almost eliminated, but no improvement in slurred speech, can we wait for some more weeks for improvement? Is propranolol having any influence on slurred speech? Is there any problem in the brain scan report? Should we stop propranolol by watching BP and heart beat and then see for improvement in slurred speech? Please help. The problem if we consult a doctor is that they will not allow us to explain all our observations and on complaining about slurred speech, they are concluding it is a result of anxiety and prescribing all razonamiento.
Thanks for sharing the CT scan reports.
Propranolol is not generally responsible for the slurred speech but it would be wise to stop it if it is not required. If anxiety , pulse and BP are fine then propranolol can be withdrawn gradually.
Then you can observe for 2 weeks.
The CT scan report is quite normal but let me tell you that these minor probelms of slurred speech are better investigated wioth MRI scan which has a better capability to visualize minor damages in the brain. More so i would suggest you to go ahead with a MR angiography as well if there is anything positive in the brain MRI plain.
Small brain infarcts (stroke) can lead to such slurred speech. These will be better visualized in MRI scans.
Hope this helps.
In case if you have any doubts, please revert back
Dr. Srikanth Reddy